MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305886
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd needle 23x1-1/4 eclipse smartslip needle did not connect to syringe completely.The following information was provided by the initial reporter: when i went to give patient im injection it was noted to have medication leaking between needle hub and syringe.When i looked closer the needle does not screw totally on to syringe even with pressure applied.This caused the patient to get less of the medication that was prescribed.Eclipse needle 23 g x 1.25 inch.Level of harm: no apparent harm - reached patient/person, inconvenient.
 
Additional Manufacturer Narrative
Investigation: a device history record review was completed for provided material number: 305886 and batch number: 2101007.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of reported lot number were obtained from the manufacturing facility.The needles were assembled with a bd discard it 2ml syringe; however, no signs of defective connection were observed.Based on the investigation results, we were unable to reproduce the reported issue and an exact cause could not be determined.Engagement force is measured during manufacture as part of the in-process inspections and final testing prior to release.Smartslip technology has been introduced to ensure that a secure connection is made with luer slip syringes.We recommend following the instructions for use, which are unique in directing the user to push firmly when attaching the needle to the syringe and to be sure that the clip is activated.Bd needles are manufactured and released according to applicable procedures and specifications and complies with iso (international organization for standardization) standard.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.Correction: f-code updated to reflect customer statement that "this caused the patient to get less of the medication that was prescribed." no si as the customer also states "level of harm: no apparent harm - reached patient/person, inconvenient.".
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20874783
Report Number3002682307-2024-00247
Device Sequence Number8905069
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865(11)210107(17)251231(10)2101007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number305886
Device Lot Number2101007
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown